MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181240
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization before the endovascular aneurysm repair (evar) with the target lesion on the internal iliac artery, the complaint coil, a 12mm x 40cm micrusframe 18 (mfr181240 / 30901846) was used as per the instructions for use (ifu), but there was intensive resistance felt during the delivery via concomitant prowler select plus microcatheter (catalog / lot# unknown) and the coil component got bent.The complaint coil was replaced and the procedure was completed.It was not known if a continuous flush was maintained.The patient was reported to be in stable condition.There was no report of any negative patient impact.On 28-dec-2022, additional information was received.The information indicated that the catalog and lot number of the prowler select plus microcatheter could not be obtained, however, it was the same microcatheter used to complete the procedure.The reported issue occurred during advancement into the target lesion.Information regarding whether a continuous flush had been maintained or if the coil had been withdrawn and repositioned could not be obtained.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.There was no additional damage noted on the complaint coil aside from the reported issue that it had become bent.The complaint coil was purposely detached.There was no blood flow restriction / reduction as a result of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address was not reported.[conclusion]: the healthcare professional reported that during a coil embolization before the endovascular aneurysm repair (evar) with the target lesion on the internal iliac artery, the complaint coil, a 12mm x 40cm micrusframe 18 (mfr181240 / 30901846) was used as per the instructions for use (ifu), but there was intensive resistance felt during the delivery via concomitant prowler select plus microcatheter (catalog / lot# unknown) and the coil component got bent.The complaint coil was replaced and the procedure was completed.It was not known if a continuous flush was maintained.The patient was reported to be in stable condition.There was no report of any negative patient impact.On 28-dec-2022, additional information was received.The information indicated that the catalog and lot number of the prowler select plus microcatheter could not be obtained, however, it was the same microcatheter used to complete the procedure.The reported issue occurred during advancement into the target lesion.Information regarding whether a continuous flush had been maintained or if the coil had been withdrawn and repositioned could not be obtained.The microcatheter was not repositioned over the coil while the coil was deployed or partially deployed out of the distal end of the microcatheter.There was no additional damage noted on the complaint coil aside from the reported issue that it had become bent.The complaint coil was purposely detached.There was no blood flow restriction / reduction as a result of the reported issue.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30901846) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 12MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16070243
Report Number3008114965-2022-00853
Device Sequence Number6092811
Product Code KRD
UDI-Device Identifier10886704078098
UDI-Public10886704078098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberMFR181240
Device Catalogue NumberMFR181240
Device Lot Number30901846
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER
Patient SexUnknown